MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29981
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation unknown.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an intervention of the left sfa on a patient with peripheral vascular disease and advanced 'aortafem' calcification disease, the flexor ansel guiding sheath separated.Reportedly, the physician was removing the sheath when resistance was encountered and the device became stuck in a calcified portion of the femoral artery.The device then separated along the midshaft and was removed with the dilator in place.According to the physician, the patient's disease contributed to this separation.This has been reported under patient identifier (b)(6).Another of the same sheath was inserted to continue the procedure, and produced the same result (subject of this report).No other sheaths were used after that, and the procedure was completed successfully after removing the sheath with the dilator reinserted.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Pma/510(k) = k142829.Event summary: it was reported, during an intervention of the left superficial femoral artery on a patient with peripheral vascular disease and advanced 'aortafem' calcification disease, a flexor ansel guiding sheath separated.During removal, the device became stuck in a calcified portion of the femoral artery.The device then separated along the midshaft and was removed with the dilator in place.This has been reported under patient identifier (b)(6).Another of the same sheath was inserted to continue the procedure and also separated (subject of this report).The procedure was then completed successfully after removing the sheath with the dilator reinserted.Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use, manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of biomatter.The proximal segment measured 8.6 centimeters from the check-flo.The distal segment measured 36.3 centimeters from the separation to the tip.The two sections were connected by a 2.8-centimeter segment of elongated coil.The distal end of the proximal segment was accordioned.The proximal end of the distal segment was frayed.The distal segment was bent at 25 centimeters from the distal tip.The tip was out of round.No other issues were identified.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Given this information, it has been objectively determined that no non-conforming product from this lot exists in house or in the field.A previously closed capa determined that forced advancement through restrictive anatomies and failure to reinsert the dilator prior to device removal are both primary contributing factors to sheath separations.Based on the information provided and the examination of the returned product, investigation has concluded that the cause of the event is most likely related to the patient¿s calcified anatomy.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use, manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of biomatter.The proximal segment measured 8.6 centimeters from the check-flo.The distal segment measured 36.3 centimeters from the separation to the tip.The two sections were connected by a 2.8-centimeter segment of elongated coil.The distal end of the proximal segment was accordioned.The proximal end of the distal segment was frayed.The distal segment was bent at 25 centimeters from the distal tip.The tip was out of round.No other issues were identified.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that the cause of the event is most likely related to the patient¿s calcified anatomy.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9219434
Report Number1820334-2019-02672
Device Sequence Number11463520
Product Code DYB
UDI-Device Identifier00827002299818
UDI-Public(01)00827002299818(17)220321(10)9609027
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2022
Device Model NumberG29981
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL1-HC
Device Lot Number9609027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer01/08/2020
03/09/2020
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date01/09/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1